Flood, Posey
- When
- March 1, 12:00 AM CST to March 27, 6:00 PM CST
- Where
- Posey County, 1.29 mi SW of Mt Vernon to 1.09 mi SW of Mt Vernon
- Cause
- Heavy Rain
- Property damage
- $70,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.916, -87.916
Flooding of the Ohio River occurred for most of the month of March. The flooding was considered minor to moderate.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Flooding of the Ohio River occurred for most of the month of March. The flooding was considered minor to moderate. The flooding was due to a prolonged active weather pattern that carried over from February. From February 23 through March 14, a total of 8.31 inches fell at Evansville, IN. Isolated evacuations of homes in low-lying areas were conducted. Numerous roadways were closed. Most of the closed roads across the region were rural county or farm roads. In Vanderburgh County, most of the flooded roads were south of Interstate 164 in the southeast part of the county and in lowland areas in the southwest part of the county. There was considerable flooding of low-lying fields and woodlands near the river. Backwater flooding of Pigeon Creek in the Evansville area resulted in a water rescue. Three men were inside a small boat when it began to sink. The men were forced to hang onto trees to stay above the water. The men were rescued within minutes. Riverside parks and recreation areas were flooded. Very few residences were flooded. The crest at the Evansville river gage was 44.20 feet, which was nearly identical to the January, 2005 flood and over three feet lower than the 1997 flood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 28, 7:23 PM CST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 723 PM CST MON FEB 28 2011 .UPDATE... UPDATED AVIATION PORTION. NO CHANGES TO DISCUSSION SECTION. && .DISCUSSION... SKIES SHOULD BE MOSTLY CLEAR BY SUNSET...AS THE MAIN CLEARING LINE CONTINUES TO MAKE PROGRESS SWD. WNWRLY MID LEVEL FLOW WILL PREVAIL FOR MOST OF THE WEEK...WITH HIGH SFC PRESSURE AND LIGHT WINDS. WINDS MAY SUBSIDE ENOUGH FOR SOME POST-RAINFALL LIGHT FOG AROUND SUNRISE TUE. A SLOW WARMING TREND WILL COMMENCE FAIRLY QUICKLY...WITH PLENTY OF SUNSHINE AVAILABLE THROUGH WED...WITH SOME INCREASE AFTERWARD. SFC HIGH PRESSURE WILL BE MOVING OFF TO THE EASTERN SEABOARD BY THU...THUS ALLOWING SLY WINDS AND WARMING TEMPERATURE TREND TO CONTINUE. WITH NEARLY ZONAL FLOW ALOFT AND LITTLE OR NO LOW LEVEL LIFTING MECHANISM...IT SHOULD BE A BREEZY AND WARM AFTERNOON THU...WITH MANY AREAS REACHING THE MID 60S. MID LVL FLOW WILL BEGIN TO TURN A BIT MORE SWRLY FRI AS A SFC FRONT TAKES SHAPE JUST NORTH OF THE FORECAST AREA. WILL CONTINUE UNSEASONABLY WARM...THO THERE MAY BE MORE IN THE WAY OF CLOUDS AND A FEW SCT SHOWERS AROUND THE AREA. AT THIS TIME...IT APPEARS THAT MOST OF THE MORE SIGNIFICANT SHOWERS AND THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL LATER FRIDAY NIGHT/SAT AS A FAIRLY STRONG H50 SHORT WAVE EJECTS EAST INTO THE MID MS RIVER VALLEY AND SFC LOW STRENGTHENS OVER MO AND LIFTS NE INTO CENTRAL OR NORTHERN IL BY AROUND SUNRISE SAT. DEGREE OF INSTABILITY MAY BE A LIMITING FACTOR CONCERNING THE PROBABILITY OF EXTENSIVE SEVERE STORM DEVELOPMENT...BUT STRONG WIND FIELDS ALOFT WOULD BE SUPPORTIVE OF SOME ROTATING UPDRAFTS. THUS...THE POTENTIAL FOR ANOTHER SEVERE WEATHER EPISODE WITH LOCALLY HEAVY RAINFALL WILL NEED TO BE MONITORED AS THE WEEK PROGRESSES. && .AVIATION... CLEAR SKIES EXPECTED OVERNIGHT AS NORTHWEST TO NORTH WINDS GRADUALLY TAPER OFF AND BECOME EAST. AS WINDS BECOME FAIRLY LIGHT AFTER 08Z...MVFR FOG WILL BE POSSIBLE THROUGH 13Z. AFTER 13Z...SKIES WILL REMAIN CLEAR AS SOUTHEAST WINDS INCREASE TO AROUND 5 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 550 PM CST MON FEB 28 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 550 PM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT MINOR TO MODERATE FLOODING WILL OCCUR ON MANY AREA RIVERS...INCLUDING THE THE OHIO AND MISSISSIPPI RIVERS. PLEASE REFER TO THE RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE LIFTING NORTHEAST INTO THE MID MISSISSIPPI RIVER VALLEY WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE ENTIRE QUAD STATE REGION LATER FRIDAY NIGHT INTO SATURDAY. SEVERE THUNDERSTORMS CANNOT BE RULED OUT. AT THIS TIME...THE HIGHEST CHANCE FOR THUNDERSTORMS WILL BE FRIDAY NIGHT WEST OF THE MISSISSIPPI RIVER...AND ON SATURDAY EAST OF THE MISSISSIPPI RIVER. IN ADDITION...MINOR TO MODERATE FLOODING WILL CONTINUE ON MANY AREA RIVERS...INCLUDING THE THE OHIO AND MISSISSIPPI RIVERS. PLEASE REFER TO THE RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE FORECAST FOR FRIDAY NIGHT AND SATURDAY. DRS/GM
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287835, 287841, 287842, 288280.